MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7070M-100
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 11/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; improper implant size selection, using too long of an implant or implanting the implant too deep.
 
Event or Problem Description
The patient had a right side si joint arthrodesis in (b)(6) 2020 where three implants were installed.The patient reported right side radicular pain following the initial procedure.The surgeon determined that the cranial positioned implant had breached the neuroforamen causing radicular pain.In (b)(6) 2020, the surgeon attempted to remove the cranial implant, but he was unable to remove the implant using chisels as it was solidly fixed in bone.The surgeon is considering performing an s1 nerve root decompression at a later date.No other preexisting implants were adjusted or removed.The patients radicular pain symptoms have not resolved.
 
Additional Manufacturer Narrative
Updated: in (b)(6) 2020, a different surgeon was able to successfully remove the cranial implant using the chisels.The explant void was not filled with bone graft or other hardware.No other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.
 
Event or Problem Description
The patient had a right side si joint arthrodesis in (b)(6) 2020 where three implants were installed.The patient reported right side radicular pain following the initial procedure.The surgeon determined that the cranial positioned implant had breached the neuroforamen causing radicular pain.In (b)(6) 2020, the surgeon attempted to remove the cranial implant, but he was unable to remove the implant using chisels as it was solidly fixed in bone.The surgeon is considering performing an s1 nerve root decompression at a later date.No other preexisting implants were adjusted or removed.The patients radicular pain symptoms have not resolved.Updated: in (b)(6) 2020, a different surgeon was able to successfully remove the cranial implant using the chisels.The explant void was not filled with bone graft or other hardware.No other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key10840735
Report Number3007700286-2020-00103
Device Sequence Number4089477
Product Code OUR
UDI-Device Identifier00851085007459
UDI-Public00851085007459
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model Number7070M-100
Device Lot Number2641591
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer11/27/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age32 YR